MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3505295BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 295cc mentor memorygel breast implant ruptured during a primary breast augmentation surgery prior to being implanted into the patient.However, the surgery commenced without any reported delays and a new implant was used to complete the implantation.No reported adverse events or patient outcomes were reported.
Additional Manufacturer Narrative
On january 15, 2024, mentor received the device for evaluation.On january 19, 2024, mentor completed a visual inspection, leak testing and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample determined that the breast implant was found to have a tear measuring approximately 0.4 cm on the anterior view.Leak testing was performed, in accordance with mentor procedures, and no other areas of gel exposure were detected during the analysis.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear, measuring approximately less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Manufacturer¿s reference number: (b)(4).